How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr L Simmon Your Own Question
Dr L Simmon
Dr L Simmon, Dog Veterinarian
Category: Dog
Satisfied Customers: 8100
Experience:  Veterinarian MVB MRCVS
103237793
Type Your Dog Question Here...
Dr L Simmon is online now

Has a recurring skin condition have been prescribed steroids

This answer was rated:

Has a recurring skin condition have been prescribed steroids and daily bathing with Maladeb . Which usually does the trick ! However she now has a heart murmur and seizures which seem to come on after taking steroids!could this be just coincidental and should she have medication for the seizures
JA: I'll do all I can to help. I know how frightening seizures can be. Were you able to get a sense of how long the episode lasted?
Customer: Couple of minutes
JA: Is there anything else the Vet should know?
Customer: She has allergies which we were advised to put her on crappie
Hello, you are through to Dr Linda, a UK based vet with 10 years of clinical experience.I'm sorry to hear this and appreciate your concern for your dog.What age and breed is she?Has she had any tests such as a blood test?
Customer: replied 18 days ago.
She is 5 years old and a German Shepard
Thank you.When did the seizures start?Has the vet run any tests such as a blood test to determine their cause?
Customer: replied 18 days ago.
No no blood tests
Ok.When did the seizures start and how many has she had?
Customer: replied 18 days ago.
Four altogether started earlier this year and one last night
Ok, sure.I'm just typing my reply.
Seizures can have several causes including epilepsy, liver or kidney disease, an infection of the central nervous system, a brain tumour etc.The first step is a check up including a neurological exam and blood test.It is very unlikely the steroids caused the seizures.Whether or not they should be treated is a good question. We'll usually provide treatment if they occur more often then once monthly and/or if they last longer than 5 minutes. So daily anti seizure medicine may not be needed in her case.However, the vet can issue rectal Diazepam which you can give at home to stop a seizure while it is happening.
Customer: replied 18 days ago.
Thank you very much for your advice much appreciated x
Of course!Anything else, please just let me know.
Dr L Simmon and other Dog Specialists are ready to help you